im going through a rough time right now, i have sc type and i am having my first real.....id say battle with my sickle cell, for the past 9 months now ive been trying to get my pain under control after going through a 13 YEAR stretch with no pain. the pain really came out of nowhere and is taking its toll on me as im not used to having daily pain. im on fentnyl (just got put on this and it makes me feel sick/nauseous sometimes but works twice as good as the morphine i was previously on :/) and hydromorphone right now so i can go about my life but im just truely ready to be over with this. my hemotologist says its possible that i might have to start to get used to this pain as i had a major crisis that did damage to my back. is there anyone who has any suggestions about what i can do about this sick/nauseous feeling from the fentnyl patches until i go see my doctor in a few days? ive seen a few things online about putting it on a fatty part of your body so the medicine absorbs slower but dont know if there is any truth to that. also (possibly for older people with sc) is it common to start getting more pain as i get older? 

-ash

Views: 90

Reply to This

Replies to This Discussion

I am 48 and I went out on disability in 2008 due to chronic back pain. Prior to 2008, I worked for years with it. I had every diagnostic test done. The pain is in my right hip and lower back. Thank God it is not necrosis, but I'm checked every six months. An orthopedist told me that it can develop quickly. My hematologist'only explanation for the daily pain has been SCD. I don't remember what it feels like to have a day without pain. I'm sorry that I don't have any suggestions for your question regarding nausea. I decided to respond to the second part of your inquiry about more pain as we age with SCD.
Hello ash,I was put on that patch about ten years ago after going years without pain it helped the pain but made me nauseous and I sleped a lot while on it, after about two weeks of been on it my doctor took me of it. I felt much better after I was taken of it, so maybe you have wait it out and see what happens.
Ash,

If you can not endure the nausea call doctor's office ask to speak to triage nurse they might be able to talk to your doc and send a prescription for oral nausea medication to your local pharmacy or have u pick up the prescription without an appointment...use as directed but understand that you are putting extra pain meds in your system due to using hudromophone with the fentanyl patch.

If you also can try to get a same day or next day appointment then you can get a prescription for an antinausea patch called Scopolamine dose of patch can be 1.5 mg as I'm surprised any hematologist wouldn't give this antinausea patch with any dose of fentanyl patch to any patient with severe pain as those with SC or other type of chronic pain illness. Make sure with or without being able to endure the nausea it is not medically sound to take off the fentanyl patch for serious opiate withdrawal syndrome could be a possible result without professional consultations at an ER or over the phone.

Please educate self on the dosing equivalence of the fentanyl patch and hydromorphone pills (2-8mg of hydromorphone going into your body per hour/per mcg) which is not including the supplemental pills you need to get by...also please keep focusing on the side effects and the precautions while under the influence of these extremely strong opiates...as with any medication but especially with pain meds sometimes if we take one pill it might feel the relief of someone taking a Tylenol for a headache but not addressing the source of pain... Can lead to more pain unmanaged and more use or higher dose opiates just to get through crises not the everyday pain of our disease for daily living...please ask questions of your doctor or nurse for educational resources and keep track...please be aware common but not limited to causes for crises is stress, dehydration, infection viral and bacterial anywhere in your body.

A daily log of pain (locations of new normal spots, sudden unusal spots, type: stabbing jack hammer feel, severity pain scale 1-10 (ten being worst) duration, if meds helped to relieve or not) along with vital signs (blood pressure, oxygen stay, temperatures) during pain times.

You stated you have not had a pain crisis for 13 years! Congrats that's more relief than most ever or never experience...however I do ask you to consider talking with pain management counselor so you can make safety decisions with the least amount of meds to get through daily living...I am not belittling your pain level... I am the last to do that, but speaking as a SC suffer and being on several different types and methods of pain meds for over twenty years and I had to learn the hard way (that took over 12 yrs to master) that I must keep weaning off as much as I "think" I need to evaluating what is bearable amount of pain I can endure this being called "actual" need to have as clearest head possible because I have to drive everyday and I have to be a mother to two blessed daughters! It is not only my priority to take care of myself to be there for them but it's for theirs and mine own safety along with the also added responsibility of keep all of those around me safe from my possible mistakes due to medication side effects!

Also to the age issues you brought up... My personal experience is yes it gets worse the pain as my body breaks down but on a positive note what is that each person is different and how we age, our gender, as well as our SC type(that is generalor very rare) also it can take into account of regional environmental changes and your DNA heritage background...I am a female of Indian (sub-continent) heritage and have a rare type of SC the doctors when I was a child were surprised I had no pain crises until puberty but predicted it wouldn't be as severe or full blown of another severe types common in America...my medical record and personal testimonies proove otherwise for over the last twenty years!

In thoughts and Prayers!
Always,
Sujata

RSS

© 2021   Created by Ade Dotun.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service